Ohio, 2015

Damaging Wind in Ohio, June 13, 2015

June 13, 2015 · NWS IWX · 1 event in 1 county or zone

Storms initiated along a stationary front across northwestern Ohio. Moderate instability and weak shear led to a few wet downbursts which caused isolated wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

Storms initiated along a stationary front across northwestern Ohio. Moderate instability and weak shear led to a few wet downbursts which caused isolated wind damage. The greater threat became flooding as rainfall rates of 2 to 4 inches per hour became common.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 13, 6:45 PM EST, 35 minutes earlier.

Area forecast discussion, Jun 13, 6:45 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
745 PM EDT SAT JUN 13 2015

.SYNOPSIS...
ISSUED AT 256 PM EDT SAT JUN 13 2015

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS
AFTERNOON AND EVENING ALONG A STATIONARY FRONT. SOME STORMS MAY
BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.
OTHERWISE...HEAVY RAIN IS EXPECTED LATER TONIGHT. LOWS WILL BE IN
THE UPPER 60S AND 70S.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 358 PM EDT SAT JUN 13 2015

AIRMASS BECOMING MODERATELY UNSTABLE THIS AFTN WITH RAP ANALYSIS
SUGGESTING MLCAPES 2.0-2.5KJ/KG. WINDS ALOFT HAVE DECREASED SOME
SINCE YDAY AS RIDGE HAS BUILT NNW FROM THE SERN CONUS... STILL MODEST
SWLY FLOW WAS RESULTING IN EFFECTIVE DEEP LAYER SHEAR OF 25-30KT
ACROSS THE AREA WHICH COULD ALLOW FOR SOME STORM ORGANIZATION THIS
AFTERNOON. ALSO THERE IS SOME DRY AIR ALOFT EVIDENT ON THE WATER
VAPOR LOOP AND BUFR FCST SOUNDINGS RESULTING IN MAX SFC DELTA
THETA-E VALUES >30K... SUGGESTING POTENTIAL FOR MICROBURSTS AND
CONSIDERABLE CAPE THROUGH THE -10C TO -30C LAYER SUPPORTING HAIL
GROWTH WITH ANY DEEP CONVECTION. MAIN FORCING MECHANISM APPEARS
TO BE A WK SHRTWV MOVG NE ACROSS NWRN IL WITH STORMS NOW DVLPG TO
ITS S-SE ACROSS CENTRAL IL/IN.

ANOTHER SHRTWV OVER THE SRN PLAINS EXPECTED TO LIFT NE INTO THE
WRN GRTLKS REGION TONIGHT AND THEN EAST OVER THE TOP OF THE SERN
CONUS RIDGE ON SUNDAY. EXPECT AN MCS WILL DEVELOP AT NOSE OF LLJ
ASSOCIATED WITH THIS FEATURE TONIGHT IMPACTING NWRN PORTION OF THE
CWA FIRST... THEN SHIFTING EAST LATE TONIGHT AND SUNDAY. GIVEN
THIS EXPECTATION WILL BE BUMPING UP POPS FROM CHC TO LIKELY FOR
TONIGHT OVER MOST OF THE CWA... WITH A SLIGHT INCREASE TO GOING
LIKELYS FOR SUNDAY. HEAVY RAINFALL A POSSIBILITY IN THIS TIMEFRAME
GIVEN PWATS AROUND 2"... SMALL FCST MBE VECTORS... AND EXPECTED
WIDESPREAD COVERAGE OF CONVECTION.

TEMPS WILL REMAIN MILD WITH LOWS TONIGHT AROUND 70. EXPECT CLOUDS
SHOWERS WILL BE SUFFICIENT TO HOLD TEMPS DOWN A BIT OVER RECENT DAYS
ON SUNDAY WITH HIGHS FCST IN THE L80S.

&&

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 358 PM EDT SAT JUN 13 2015

A VERY MOIST AIRMASS WILL PERSIST OVER THE FORECAST AREA THROUGH
MUCH OF THIS UPCOMING WEEK. PRECIPITABLE WATER VALUES WILL APPROACH
THE JUNE CLIMATOLOGICAL RECORDS NEAR 2.25 INCHES ON SEVERAL
OCCASIONS. GIVEN A LONG DURATION OF THESE HIGH VALUES...CAPE VALUES
GENERALLY LESS THAN 1000 J/KG COMBINED WITH A DEEP WARM CLOUD
LAYER...THERE IS A GOOD CHANCE FOR HEAVY RAIN PRODUCING FLOODING.
HAVE UPDATED THE HYDROLOGICAL OUT THAT WAS ISSUED TO REFLECT THE
RISK OF HEAVY RAIN AND FLOODING. WPC/NCEP WAS INDICATING A SEVEN DAY
AXIS OF 6 INCHES OF HEAVY RAIN NORTH OF THE OHIO RIVED FROM ILLINOIS
TO OHIO. THESE HIGH AMOUNTS ARE SUPPORTED BY THE LATEST RUNS OF THE
GFS...ECMWF AND THE CANADIAN GEM. ALSO...RECENT RAINFALL ANALYSIS BY
AHPS SHOW 2 WEEK TOTAL AMOUNTS BETWEEN 2 AND 6 INCHES...WITH LOCALLY
7 INCHES OF RAIN. THESE RAINFALL AMOUNTS SINCE MAY 31ST ARE SUPPORTED
BY COCORAHS OBSERVATIONS. ALL CONDSIDERED...HAVE UPDATED THE ESF
STATEMENT WITH THESE CONCERNS. OTHERWISE...THERE COULD BE A SHORT
BREAK IN THE HUMID PATTERN LATE THIS WEEK...BUT FOR NOW...WAS
HESITANT TO LOWER SUPERBLEND RAIN CHANCES. SEVERE WEATHER CHANCES
APPEAR FAIRLY LOW THIS PERIOD...NOT COUNTING THE CHANCES FOR
FLOODING.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 738 PM EDT SAT JUN 13 2015

TSTMS ACTIVITY IS SUBSIDING THIS EVENING WITH LOSS OF DAYTIME
HEATING. THE SFC FRONTAL BOUNDARY WILL REMAIN DRAPPED ACROSS THE
REGION THROUGH SUNDAY. THE UPPER LEVEL S/WAVE WILL LIFT NEWD
TOWARD THE GTLKS REGION TONIGHT INTO EARLY SUNDAY. EXPECT MORE
WIDESPREAD SHRA SUNDAY MORNING FOR BOTH TERMINAL SITES WITH A
CHANCE FOR TSRA IN THE AFTERNOON. EXPECT MVFR CIGS WITH SW WINDS
IN THE 10-15 KT RANGE TMRW AFTN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...MCD
SHORT TERM...JT
LONG TERM...SKIPPER
AVIATION...MF

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 13, 3:29 AM EST, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 AM EDT SAT JUN 13 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-140830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
429 AM EDT SAT JUN 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY. A FEW STRONG STORMS AND
ISOLATED SEVERE STORMS ARE POSSIBLE. DAMAGING WIND AND HAIL ARE
THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AND
COULD CAUSE FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH MOST OF THE PERIOD.
STRONG OR SEVERE STORMS AND LOCALLY HEAVY RAINFALL MAY BE
POSSIBLE AT TIMES. THE HEAVY RAINFALL COULD LEAD TO FLOODING
PROBLEMS DURING THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES OVER THE NEXT WEEK.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-140830-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
429 AM EDT SAT JUN 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. STRONG
STORMS WITH WIND GUSTS TO 50 KNOTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG STORMS ARE POSSIBLE AT TIMES DURING THIS PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/

In the hours before

Local storm report, Jun 13, 6:23 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
723 PM EDT SAT JUN 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HEAVY RAIN       1 NNW GOBLESVILLE       41.00N 85.52W
06/13/2015  U0.00 INCH       WHITLEY            IN   EMERGENCY MNGR

            REPORTS OF WATER OVER THE ROAD ON SR-114
            BETWEEN 300W AND 400W.

&&

MCD
Local storm report, Jun 13, 6:25 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
725 PM EDT SAT JUN 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HEAVY RAIN       2 ESE GOBLESVILLE       40.97N 85.47W
06/13/2015  U0.00 INCH       HUNTINGTON         IN   EMERGENCY MNGR

            REPORTS OF WATER ACROSS SR-9 BETWEEN 900N
            AND 1000N.

&&

MCD
Local storm report, Jun 13, 6:38 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
738 PM EDT SAT JUN 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     2 N ROANOKE             40.99N 85.38W
06/13/2015                   HUNTINGTON         IN   EMERGENCY MNGR

            TREE DOWN ACROSS THE ROAD. WATER ALSO
            RUNNING OVER THE ROAD. NO DETAILS ON
            SIZE/HEALTH OF THE TREE AVAILABLE.

&&

MCD
Local storm report, Jun 13, 6:44 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
744 PM EDT SAT JUN 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HEAVY RAIN       2 SSE MAJENICA          40.74N 85.44W
06/13/2015  U0.00 INCH       HUNTINGTON         IN   PUBLIC

            ESTIMATED 8" OF WATER OVER ROAD ON SR-124
            EAST OF SR-5.

&&

MCD
Local storm report, Jun 13, 6:47 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
747 PM EDT SAT JUN 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     HEAVY RAIN       2 NNW WARREN            40.71N 85.43W
06/13/2015  M2.00 INCH       HUNTINGTON         IN   TRAINED SPOTTER

            STORM TOTAL FROM TODAY.

&&

MCD
Local storm report, Jun 13, 7:03 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
803 PM EDT SAT JUN 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HEAVY RAIN       3 E GOBLESVILLE         40.99N 85.45W
06/13/2015  E0.00 INCH       HUNTINGTON         IN   EMERGENCY MNGR

            REPORTS OF 6-12" OF WATER ACROSS THE ROAD ON
            1100 N EAST OF MERIDIAN ROAD. ALSO, ON 1000
            N EAST OF SR-9 ROAD IS IMPASSIBLE WITH 12"
            OF WATER.

&&

MCD

The radar

The Northern Indiana radar (KIWX), 117 km away, was scanning. The volume nearest the first event began at 00:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Henry

When
June 13, 7:20 PM EST to 7:21 PM EST
Where
Henry County, 2.94 mi WNW of Ridgeville Corners
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.450, -84.300

Emergency management officials reported a utility pole was snapped with lines onto the road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590695.